Alert archive / Alabama / River Flood Warnings in 2015

River Flood Warning 28, NWS Birmingham, AL

December 25, 2015Jefferson County, Alabama

NWS Birmingham, AL issued this river flood warning at Dec 25, 2015, 9:59 PM CST for Jefferson County, Alabama. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Dec 25, 2015, 9:59 PM CST (03:59 UTC)
Expired
Dec 31, 2015, 9:59 PM CST
In force
6 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Village Creek (AL) at Avenue W in Ensley (ENSA1).

Action stage
10 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02458450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WGUS84 KBMX 260359
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
959 PM CST FRI DEC 25 2015



.Village Creek at Avenue W has risen to 12.2 and is beginning to level 
off. A rise to 12.5 feet will be possible over the next hour before a 
gradual fall begins. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued as conditions warrant.

&&

ALC073-261559-
/O.NEW.KBMX.FL.W.0028.151226T0359Z-000000T0000Z/
/ENSA1.1.ER.151226T0057Z.151226T0345Z.000000T0000Z.NO/
959 PM CST FRI DEC 25 2015

* AT  9:45 PM Friday THE stage WAS 12.2 feet. 
* Flood Stage is 10.0 feet. 
* Impact...At 12.5 feet...Residential flooding begins and evacuations 
  may become necessary. Persons in low-lying areas near the creek 
  should move to higher ground. 

&&

LAT...LON 3352 8687 3351 8688 3351 8689 3353 8690
          3352 8688                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 25, 6:51 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Dec 25, 6:51 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CST FRI DEC 25 2015

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

WIDESPREAD FLOODING CONTINUES ACROSS THE NORTHERN THIRD OF THE
STATE...WITH MORE HEAVY RAIN ANTICIPATED THROUGH THE EVENING.  THE
STALLED BOUNDARY CAUSING ALL THE TROUBLE IS JUST NOT WILLING TO LIFT
OUT TO THE NORTH AT THIS POINT.  MOST MODEL GUIDANCE IS LIFTING IT
OUT WAY TOO QUICKLY IN RESPONSE TO THE AMPLIFIED SYSTEM THAT IS SET
TO DIG SOUTHEAST LATER TONIGHT.  MEANWHILE...PW VALUES NEAR TWO
INCHES...70S DEWPOINTS...AND TEMPERATURES SOME 20 TO 30 DEGREES
ABOVE NORMAL KEEP FEEDING THIS MONSTER. INSTABILITY VALUES REMAIN
HIGH...AGGRAVATING THE SITUATION WITH PROLONGED...TRAINING
THUNDERSTORMS.  I WOULD EXPECT SEVERAL MORE INCHES OF RAIN BEFORE
THE DEEP LAYER RIDGING TO OUR SOUTH AND EAST WINS OUT AND THIS
BOUNDARY FINALLY LIFTS OUT TO NORTH.  THE SHEAR HAS CONTINUED TO
DWINDLE OVER TIME...KEEPING THE THREAT OF TORNADOES AND WIDESPREAD
DAMAGING WINDS TO A MINIMUM.

THROUGH THE EVENING AND OVERNIGHT HOURS...PLEASE REMAIN VIGILANT AND
SEEK HIGHER GROUND.  THIS AN EMERGENCY SITUATION. FLOODING KILLS
MORE PEOPLE THAN ANY OTHER SEVERE WEATHER THREAT!  TAKE IT SERIOUSLY
IF YOU LIVE IN ANY AREA NORTH OF INTERSTATE 59!

17/KLAWS

&&

.AVIATION...
00Z TAF DISCUSSION.

ABUNDANT LOW LEVEL MOISTURE AND ISENTROPIC UPGLIDE SHOULD BRING
CIGS BACK INTO THE IFR CATEGORY OVERNIGHT. CONFIDENCE IS LOW IN
THE VIS FORECAST AS SOME PATCHY DENSE FOG COULD BE POSSIBLE IF
WINDS BECOME LIGHT/CALM. AT THIS TIME...THE BEST CHANCE OF THIS
OCCURRING WOULD BE ACROSS THE SOUTH SO WILL LEAVE A TEMPO IN NEAR
SUNRISE FOR NOW. CIGS MAY STAY IFR FOR MOST OF THE DAY ACROSS THE
NORTH AS WELL.

16

&&

.FIRE WEATHER...

THE UNUSUALLY WARM AND WET WEATHER PATTERN WILL CONTINUE ACROSS
CENTRAL ALABAMA THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     66  74  63  73  64 / 100  30  20  30  50
ANNISTON    68  75  64  74  65 / 100  30  20  30  50
BIRMINGHAM  69  76  65  75  67 / 100  30  30  30  50
TUSCALOOSA  70  77  67  76  68 /  90  30  30  30  50
CALERA      68  76  65  75  67 /  70  30  20  20  50
AUBURN      65  75  64  74  66 /  20  20  10  20  40
MONTGOMERY  67  79  63  78  67 /  20  20  20  20  50
TROY        67  79  63  77  67 /  20  10  10  20  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...CLEBURNE...
ETOWAH...FAYETTE...JEFFERSON...LAMAR...MARION...PICKENS...
SHELBY...ST. CLAIR...TALLADEGA...TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Dec 25, 1:39 PM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CST FRI DEC 25 2015

ALZ011>015-017>050-262245-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
139 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH THE OVERNIGHT.

FLASH FLOODING WILL REMAIN A CONCERN FOR AREAS NEAR AND NORTH OF A
LINE FROM ALICEVILLE TO ALABASTER TO HEFLIN. RAIN AMOUNTS OF 6 OR
MORE INCHES ARE POSSIBLE THROUGH 9 PM. THESE AMOUNTS WILL PRODUCE
DANGEROUS FLASH FLOODING.

A RIVER FLOODING THREAT ALSO EXISTS ALONG THE TALLAPOOSA AND
ALABAMA RIVER BASINS...WITH SEVERAL LOCATIONS RISING INTO CAUTION
OR FLOOD STAGE.

THUNDERSTORMS IN THE SAME ARE AS THE HEAVIER RAIN MAY BECOME
STRONG TO SEVERE AT TIMES. THE MAIN THREAT WILL BE STRAIGHT LINE
WINDS WITH A LESSER HAIL THREAT. THE TORNADO THREAT IS LOW BUT NOT
ZERO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RIVER FLOODING WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY ALONG
PORTIONS OF THE ALABAMA AND TALLAPOOSA RIVER BASINS DUE TO RECENT
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY AT TIMES THROUGH 9 PM.

In the hours before

Local storm report, Dec 25, 8:33 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
833 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      1 N BRENT               32.96N 87.17W
12/25/2015                   BIBB               AL   EMERGENCY MNGR

            ONE LANE OF COUNTY ROAD 9 CLOSED DUE TO FLOODING.

&&

JH
Local storm report, Dec 25, 8:45 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FLASH FLOOD      BIRMINGHAM              33.53N 86.80W
12/25/2015                   JEFFERSON          AL   EMERGENCY MNGR

            PORTIONS OF ISKOODA WENONAH ROAD, 2ND STREET/AVENUE WEST,
            JEFFERSON AVENUE, AVENUE T/20TH STREET, I-59 NORTH AT
            TALLAPOOSA STREET, 6TH STREET AT 8TH STREET, 24TH AVENUE
            S, 16TH STREET NORTH/FINLEY BOULEVARD AND 31ST STREET
            NORTH CLOSED DUE TO FLOODING.

&&

JH
Local storm report, Dec 25, 8:47 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
847 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      MAYTOWN                 33.55N 87.00W
12/25/2015                   JEFFERSON          AL   EMERGENCY MNGR

            HIGHWAY 269 AT DOUBLE BRIDGES FLOODED.

&&

JH
Local storm report, Dec 25, 8:53 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
853 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     FLASH FLOOD      5 NW WEISS LAKE         34.27N 85.68W
12/25/2015                   CHEROKEE           AL   DEPT OF HIGHWAYS

            STATE ROUTE 273 CLOSED AT DANIELS CHAPEL BRIDGE OVER
            LITTLE RIVER. WATER HAS OVERTOPPED BRIDGE.

&&

JH
Local storm report, Dec 25, 8:56 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     FLASH FLOOD      ANNISTON                33.66N 85.81W
12/25/2015                   CALHOUN            AL   EMERGENCY MNGR

            WIDESPREAD FLASH FLOODING REPORTED ACROSS CALHOUN COUNTY.
            NUMEROUS ROADS ARE CLOSED. SEVERAL WATER RESCUES HAVE
            BEEN MADE WITH VEHICLES STRANDED IN HIGH WATER.

&&

JH
Local storm report, Dec 25, 9:42 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     6 NNE BESSEMER          33.44N 86.91W
12/25/2015                   JEFFERSON          AL   BROADCAST MEDIA

            STRUCTURAL DAMAGE NEAR INTERSECTION OF JEFFERSON AVENUE
            SW AND 50TH STREET SOUTHWEST. POSSIBLE TORNADO.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 6:11 PM CSTFlash Flood WarningBMXJefferson, Shelby10 hr
Dec 25, 6:30 PM CSTFlash Flood WarningBMXBibb, Chilton, Greene, Hale, Perry, Shelby and 1 more12 hr
Dec 25, 7:04 PM CSTTornado WarningBMXBibb20 min
Dec 25, 7:14 PM CSTFlash Flood WarningBMXCalhoun, Cherokee, Clay, Cleburne, Etowah, Randolph and 3 more12 hr
Dec 25, 7:29 PM CSTFlash Flood WarningBMXBlount, Jefferson, St. Clair, Walker6 hr
Dec 25, 7:43 PM CSTFlash Flood WarningBMXMarion, Winston8 hr
Dec 25, 7:50 PM CSTFlash Flood WarningBMXFayette, Lamar, Walker8 hr
Dec 25, 8:21 PM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega10 days
Dec 25, 8:48 PM CSTFlash Flood WarningBMXJefferson, Tuscaloosa, Walker7 hr
Dec 25, 9:27 PM CSTFlash Flood WarningBMXDallas, Hale, Marengo, Perry6 hr
Dec 25, 9:34 PM CSTAreal Flood AdvisoryBMXCoosa, Tallapoosa3 hr
Dec 25, 10:27 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa4 days
Dec 25, 10:27 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo9 days
Dec 25, 10:37 PM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker55 hr
Dec 25, 10:39 PM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker71 hr
Dec 25, 11:45 PM CSTAreal Flood WarningBMXBlount9 hr
Dec 25, 11:56 PM CSTRiver Flood WarningBMXGreene, Hale, Jefferson, Marengo, Tuscaloosa24 hr
Dec 25, 11:59 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa58 hr
Dec 26, 1:41 AM CSTDense Fog AdvisoryBMXBarbour, Bullock, Lee, Lowndes, Macon, Montgomery and 2 more5 hr
Dec 26, 3:17 AM CSTRiver Flood WarningBMXCalhoun, Cherokee, Etowah, St. Clair21 hr
Dec 26, 4:15 AM CSTAreal Flood WarningBMXBlount, Fayette, Jefferson, Lamar, Marion, Walker and 1 more12 hr
Dec 26, 4:32 AM CSTRiver Flood WarningBMXElmore, Montgomery26 hr
Dec 26, 5:25 AM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby39 hr
Dec 26, 5:25 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry37 hr
Dec 26, 6:10 AM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa25 hr
Dec 26, 7:08 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter6 days
Dec 26, 7:12 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 days
Dec 26, 7:12 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter9 days

Nearby

River Flood Warnings in Alabama, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.